Algebraic & Geometric Topology

On third homologies of groups and of quandles via the Dijkgraaf–Witten invariant and Inoue–Kabaya map

Takefumi Nosaka

Full-text: Open access

Abstract

We propose a simple method for producing quandle cocycles from group cocycles by a modification of the Inoue–Kabaya chain map. Further, we show that, with respect to “universal extension of quandles”, the chain map induces an isomorphism between third homologies (modulo some torsion). For example, all Mochizuki’s quandle 3–cocycles are shown to be derived from group cocycles. As an application, we calculate some –equivariant parts of the Dijkgraaf–Witten invariants of some cyclic branched covering spaces, via some cocycle invariant of links.

Article information

Source
Algebr. Geom. Topol., Volume 14, Number 5 (2014), 2655-2692.

Dates
Received: 9 February 2013
Revised: 8 October 2013
Accepted: 14 October 2013
First available in Project Euclid: 19 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513715999

Digital Object Identifier
doi:10.2140/agt.2014.14.2655

Mathematical Reviews number (MathSciNet)
MR3276844

Zentralblatt MATH identifier
06369094

Subjects
Primary: 20J06: Cohomology of groups 57M12: Special coverings, e.g. branched
Secondary: 57M27: Invariants of knots and 3-manifolds 57N65: Algebraic topology of manifolds

Keywords
quandle group homology $3$–manifolds link branched covering Massey product

Citation

Nosaka, Takefumi. On third homologies of groups and of quandles via the Dijkgraaf–Witten invariant and Inoue–Kabaya map. Algebr. Geom. Topol. 14 (2014), no. 5, 2655--2692. doi:10.2140/agt.2014.14.2655. https://projecteuclid.org/euclid.agt/1513715999


Export citation

References

  • S Asami, K Kuga, Colorings of torus knots and their twist-spuns by Alexander quandles over finite fields, J. Knot Theory Ramifications 18 (2009) 1259–1270
  • K S Brown, Cohomology of groups, corrected 2nd edition, Graduate Texts in Mathematics 87, Springer, New York (1982)
  • J S Carter, D Jelsovsky, S Kamada, L Langford, M Saito, Quandle cohomology and state-sum invariants of knotted curves and surfaces, Trans. Amer. Math. Soc. 355 (2003) 3947–3989
  • J S Carter, S Kamada, M Saito, Geometric interpretations of quandle homology, J. Knot Theory Ramifications 10 (2001) 345–386
  • F J-B J Clauwens, The adjoint group of an Alexander quandle
  • R Dijkgraaf, E Witten, Topological gauge theories and group cohomology, Comm. Math. Phys. 129 (1990) 393–429
  • M Eisermann, Quandle coverings and their Galois correspondence, to appear in Fundamenta Mathematicae
  • R Fenn, C Rourke, B Sanderson, Trunks and classifying spaces, Appl. Categ. Structures 3 (1995) 321–356
  • R Fenn, C Rourke, B Sanderson, The rack space, Trans. Amer. Math. Soc. 359 (2007) 701–740
  • A Inoue, Quandle homomorphisms of knot quandles to Alexander quandles, J. Knot Theory Ramifications 10 (2001) 813–821
  • A Inoue, Y Kabaya, Quandle homology and complex volume (2013)
  • D Joyce, A classifying invariant of knots, the knot quandle, J. Pure Appl. Algebra 23 (1982) 37–65
  • Y Kabaya, Cyclic branched coverings of knots and quandle homology, Pacific J. Math. 259 (2012) 315–347
  • A Kawauchi, A survey of knot theory, Birkhäuser, Basel (1996)
  • D Kraines, Massey higher products, Trans. Amer. Math. Soc. 124 (1966) 431–449
  • I J Leary, The mod-$\!p$ cohomology rings of some $p$–groups, Math. Proc. Cambridge Philos. Soc. 112 (1992) 63–75
  • J Mandemaker, Various topics in rack and quandle homology, Master thesis, Radboud University (2009)
  • J Milnor, On the $3$–dimensional Brieskorn manifolds $M(p,q,r)$, from: “Knots, groups, and $3$–manifolds (Papers dedicated to the memory of R H Fox)”, (L P Neuwirth, editor), Ann. of Math. Studies 84, Princeton Univ. Press (1975) 175–225
  • T Mochizuki, The $3$–cocycles of the Alexander quandles $\Bbb F\sb q[T]/(T-\omega)$, Algebr. Geom. Topol. 5 (2005) 183–205
  • T Nosaka, On quandle homology groups of Alexander quandles of prime order, Trans. Amer. Math. Soc. 365 (2013) 3413–3436
  • T Nosaka, Quandle cocycles from invariant theory, Adv. Math. 245 (2013) 423–438
  • T Nosaka, Homotopical interpretation of link invariants from finite quandles (2014)
  • M Wakui, On Dijkgraaf–Witten invariant for $3$–manifolds, Osaka J. Math. 29 (1992) 675–696